Medical Questions? Ask a Doctor Online!
I have severe itching in the groin area. No visible signs of anything (soars etc). I've tried jock itch medications assuming it might be jock itch. No real relief. Symptoms worsen at night or when hot. My skin is sensitive to soaps and dyes. Also some preservatives in medications.
What is your age and gender?Any history of unprotected sex?Which medication did you use and for how long?Any history of urinary symptoms?From how long are these symptoms?Any redness noted in groin area?Any history of rash?
No unprotected sex. One partner my whole adult life.
I've tried anti-fungal creams like Lotrimin
I've tried anti itch powders like Gold bond
I've tried alcohol
3-5 days each, over the past year.
No history of urinary symptoms.
No redness noted except when I scratch and damage the skin.
No rash is visible.
Sometimes I notice the skin is white and very moist like found under a band-aid left on too long.
I have to ask some more questions.Are you diabetic?Are you diagnosed with any medical condition?On which all medications are you on? Please mention the name and dose if possible.Have you got any tests done for it so far, if yes which all?Thanks for your patience.
I have a physical every couple of years with complete blood work up. I am not diabetic. I have no real medical conditions except I am over weight. I am not taking any medications. I have had no tests done for this.
Hello,Thanks for answering my questions in detail. I really appreciate that. It helps me to get a better clinical picture to give a honest answer.Now looking at your symptoms, age, past medical history; my advise is to ask your physician to do a KOH prep as that will tell us which fungus is causing it. Now the reason for me mentioning fungal infection is that it mostly presents with worsening of symptoms when it is hot (which leads to humid environment) and presents with more itching in night.I do see that you have tried a lot of over the counter anti-fungals but sometimes the fungal infection is resistant to over the counter topical medications, so we may have to prescribe oral medication.If found fungal infection, then you might have to change your undergarments (throw away) or wash them with very hot water.Other possibility would have been bacterial infection like staph or step but that may not be present for so long. It may present with pussy discharge, redness and vesicles and sometimes even with fever.As you mentioned that you have one sexual partner so sexually transmitted disease causing it is very low in our list.Now you also mentioned that your skin is sensitive to soap and dyes. There is a possibility that this could be an allergic reaction to undergarments, but you mentioning that symptoms increase in night and in hot weather goes against this diagnosis. Still ask your physician to do skin allergy test to rule out this possibility too. The reason for me asking about medications was that may be a medication might be causing, but as you mentioned that you are on no medications so that cause has also been ruled out.Thanks